Alert archive / California / Wind Advisories in 2016

Wind Advisory 23, NWS Hanford, CA

May 14, 2016

NWS Hanford, CA issued this wind advisory at May 14, 2016, 3:24 AM PDT. It took effect at May 14, 2016, 5:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 14, 2016, 3:24 AM PDT (10:24 UTC)
In effect from
May 14, 2016, 5:00 PM PDT
Expired
May 16, 2016, 2:00 AM PDT
In force
33 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

045 
WWUS76 KHNX 141024
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
324 AM PDT SAT MAY 14 2016


CAZ095-098-099-142230-
/O.NEW.KHNX.WI.Y.0023.160515T0000Z-160516T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
324 AM PDT SAT MAY 14 2016

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM
PDT SUNDAY. 

* TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING.

* WINDS...WINDS FROM THE WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RILEY
6 follow-up statements
100 
WWUS76 KHNX 142219
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
319 PM PDT SAT MAY 14 2016

CAZ095-098-099-150500-
/O.CON.KHNX.WI.Y.0023.160515T0000Z-160516T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
319 PM PDT SAT MAY 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY...

* TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING.

* WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED VISIBILITIES.
  HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
781 
WWUS76 KHNX 150456
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
956 PM PDT SAT MAY 14 2016

CAZ095-098-099-151300-
/O.CON.KHNX.WI.Y.0023.000000T0000Z-160516T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
956 PM PDT SAT MAY 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY...

* TIMING...CONTINUING TONIGHT AND SUNDAY THEN SLOWLY DIMINISHING
  SUNDAY EVENING.

* WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED 
  VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 
  AND 178. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
800 
WWUS76 KHNX 151253
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
553 AM PDT SUN MAY 15 2016

CAZ095-098-099-152100-
/O.CON.KHNX.WI.Y.0023.000000T0000Z-160516T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
553 AM PDT SUN MAY 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...CONTINUING TODAY THEN SLOWLY DIMINISHING THIS EVENING.

* WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED 
  VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 
  AND 178. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
304 
WWUS76 KHNX 151950
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1250 PM PDT SUN MAY 15 2016

CAZ095-098-099-160400-
/O.EXT.KHNX.WI.Y.0023.000000T0000Z-160516T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1250 PM PDT SUN MAY 15 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT MONDAY...

* TIMING...CONTINUING TODAY THEN SLOWLY DIMINISHING OVERNIGHT.

* WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED 
  VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 
  AND 178. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
MV
516 
WWUS76 KHNX 160352
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
852 PM PDT SUN MAY 15 2016

CAZ095-098-099-160900-
/O.CON.KHNX.WI.Y.0023.000000T0000Z-160516T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
852 PM PDT SUN MAY 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* TIMING...CONTINUING THIS EVENING THEN SLOWLY DIMINISHING
  OVERNIGHT.

* WINDS...FROM THE WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST AND SAND MAY CAUSE REDUCED 
  VISIBILITIES. HIGHWAYS IMPACTING INCLUDE HIGHWAY 58...14...395 
  AND 178. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
199 
WWUS76 KHNX 160926
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
226 AM PDT MON MAY 16 2016

CAZ095-098-099-161030-
/O.EXP.KHNX.WI.Y.0023.000000T0000Z-160516T0900Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
226 AM PDT MON MAY 16 2016

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT HAS
EXPIRED. HOWEVER...LOCAL GUSTS AROUND 45 MPH WILL REMAIN POSSIBLE
FOR THE NEXT COUPLE OF HOURS...MAINLY AROUND MOJAVE.

$$

DCH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 3:19 AM PDT, 5 minutes earlier.

Area forecast discussion, May 14, 3:19 AM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
319 AM PDT SAT MAY 14 2016

.SYNOPSIS...
A dry cold front will move through the Central California
interior today with gusty winds on the west side of the San
Joaquin Valley and in the Kern County mountains and desert this
weekend. Temperatures will cool to seasonable levels by Sunday.

&&

.DISCUSSION...A storm system, currently off the Pacific Northwest
coastline, continues to move slowly east this morning. An
associated dry cold front is forecast to push slowly southeast
through Central California this morning into the afternoon hours.
This front will result in breezy westerly winds across the west
side of the San Joaquin Valley as well as the Kern County
mountains and desert. Additionally, significant cooling will be
observed across the region, with daytime high temperatures
around 10 degrees cooler this afternoon compared to yesterday
afternoon. Most San Joaquin Valley temperatures will range from
the upper 70s along the north side of the valley where marine air
will have a greater influence, to the mid 80s in the south
valley.

A Wind Advisory has been issued for much of the Kern County
mountains and desert beginning this afternoon, continuing through
Sunday evening. Westerly wind gusts to 50 mph will be possible,
especially below the mountain passes.

The breezy west winds will allow low clouds to bank up over the
southern San Joaquin Valley both Sunday and Monday morning. The
high res ARW and NMM, as well as the NAM, indicate light showers
both mornings, mainly in and around the Grapevine area.

Otherwise, the upper low that brought the dry cold front through
the region will continue to move east, centered over Idaho by
Monday morning. The low will then drop south Monday afternoon,
arriving in Arizona by Wednesday morning. This will trigger
showers and thunderstorms over the Sierra Nevada during the
afternoon and evening hours Sunday through Wednesday. The upper
low triggering possible thunderstorms will be mainly moisture
starved given the inside slider origin, so forecast confidence is
low to medium for shower and thunderstorm development each
afternoon. The NAM and GFS are indicating pretty impressive MU
CAPE values, with between 400 and 1000 J/KG each afternoon.

Temperatures will begin to slowly warm each day beginning Monday
as upper level high pressure builds over Central California. By
Wednesday, daytime high temperatures will warm into the low to mid
90s, around 5 to 8 degrees above normal for the middle of May.

The operational ECMWF and GFS are both advertising a change in the
weather pattern during the second half of next week as an upper
low drops south along the British Columbia coastline from the
Gulf of Alaska Thursday into Friday. As of now, the main impact to
Central California will be significant cooling, with temperatures
around 5 degrees below normal by next Saturday. Both models keep
the region dry, however we will continue to monitor the extended
forecast closely for any changes.

&&

.AVIATION...
VFR conditions can be expected throughout the central CA interior
during the next 24 hours.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Wind Advisory from 5 PM this afternoon to 8 PM PDT Sunday
CAZ095-097>099.

&&

public...Riley
avn/fw...DCH
synopsis...Riley

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.